13th Oct 2017
I’ve replaced my escitalopram with venlafaxine. The initial dose was 75mg, to be upped to 150mg after 3 days. Today marks the third day.
The first three days were good. I made trips to Chinese/Japanese Gardens on 10 Oct, and managed to catch some good pictures of birds, including a rare one of nesting grey herons.
Unfortunately, during Bible study, I ended up curling up next to the guinea pig cage, on the floor, because I had been too tired to start with, and when sharing, my emotions went out of control. Somehow curling up next to them seemed like the best thing to do.
11th Oct saw me going to the Botanic Gardens, and it was refreshing. I didn’t crash that night, though my appetite seemed a lot worse.
12th Oct was my first therapy session, and I went out for dinner with a good friend from IMH. It was his birthday, so his friends and us had a nice seafood dinner at the Boiler. I went home, really tired, but managed to get home before my energy crashed.
The therapy session went moderately well. As it was an introductory session, it was more of the therapist getting to know my condition and asking me question to fill in the blanks that the clinical notes didn’t cover. The 50 minutes went by quite fast, and I’m kind of looking forward to the next session. There’s a bit of reading and homework to do as I’m doing intensive Cognitive Behavioural Therapy (CBT), which basically means I go back every week, same day, same time. It suits my temperament right now, as I want to work hard to get back on track.
Today was not so good. I increased my dose of venlaflaxine as planned, and I couldn’t wake up from my nap after that. I felt really dizzy, and my appetite plummeted. It took me quite a while to leave the house because of the dizziness. I didn’t go to any parks even though the weather permitted it, because I wasn’t sure if I’d need places to sit down, and I needed to stay safe. As it was, I walked slowly from place to place, after spending an hour or so in the arcade.
My appetite was really quite bad, and I only managed to eat fruits for lunch and dinner. I also did get some satay in the middle of the day at Clementi, as a stall that’s usually very popular had no queue at that time – so I made myself sit down and eat. Dinner included a good mix of granola and fruits I bought from the supermarket, making sure I selected good fruit to indulge.
Already I was feeling pretty melancholic and moody the whole day. As I exercised after dinner though, after the boys had just gone to bed, suddenly a wave of emotion hit me as I lifted my dumbbells. I started to sob with dry heaves, and then the tears started to gush out. I felt so frustrated with my lack of progress, and my wife sat by me to comfort me as I tried to regain control of myself with little success. After the wave passed, I continued my exercise.
A couple of things. The first is that I seem quite susceptible to the medications given. Usually anti depressants take 2 to 3 weeks to work, but in my case, they seem to display their efficacy quite fast. When I started my escitalopram in the hospital, the sense of freedom came rather quickly. When I started mirtazapine, the drowsiness and the effect of noradrenaline was pretty quick as well. When I switched from escitalopram to venlafaxine the first day, I felt there was something different, and this upping of the dosage of venlafaxine resulted in me feeling really bad today, followed by my meltdown. I’ll try the increased dosage for at least one more day, and see how it goes.
The second thing is this – why are people telling me that I’m doing the right things, or even doing well? I don’t feel like I’m succeeding at anything much, and I’m frustrated that despite my park visits, my rather vegetarian diet, and my regular taking of medicine as instructed, my improvement seems to be really slow. I feel like I can do more, yet I can’t. I pray, and ask God for help, and yet sometimes it seems like I can’t even pray because of how difficult it is to even walk. Prayer is coming easier, but the veil of pain sometimes descends and blocks out everything.
I don’t know how I should feel at this point, but I’m definitely going to monitor my moods and emotions tomorrow, continuing at 150mg. If it continues to be disastrous, I’ll lower the dose on my own, and call my case manager first thing on Monday.
I’ll leave you with this picture.
I hope tomorrow will be better.
<< 28. A percentage of wellness | Home | 30. My Inner Child >>
2 thoughts on “29. Medication condition”
[…] << 27. Pet therapy | Home | 29. Medication condition >> […]
[…] << 29. Medication condition | Home | Resources […]